[Skip to Content]
[Skip to Content Landing]
Article
July 1979

Hydrochlorothiazide-Induced Pulmonary EdemaReport of a Case and Review of the Literature

Arch Intern Med. 1979;139(7):817-819. doi:10.1001/archinte.1979.03630440075024
Abstract

Immediately following the initial ingestion of hydrochlorothiazide, acute pulmonary edema developed in a patient who previously used bendroflumethiazide. Unlike previously published reports, we studied the patient from immunologic and pulmonary function aspects. Using standard techniques, no significant immunological mechanisms could be demonstrated. The pulmonary function testing disclosed a widened alveolararterial oxygen gradient and mildly decreased diffusing capacity that cleared on serial testing. We believe that this demonstrates a rare idiosyncratic reaction that apparently is seen specifically with hydrochlorothiazide and not with other thiazide medications.

(Arch Intern Med 139:817-819, 1979)

×